Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 222, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2014, 1:28 PM CDT for 4 counties in Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 1:28 PM CDT (18:28 UTC)
- Expired
- Aug 18, 2014, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 1:37 PM CDT | TSTM WND DMG | 3 Nne De Funiak Springs, FL | TREE DOWN ON STATE HIGHWAY 83 BLOCKING ONE LANE |
| Aug 18, 2:11 PM CDT | TSTM WND DMG | 2 Se Cerrogordo, FL | TREE DOWN ON COUNTY HIGHWAY 179A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS52 KTAE 181828
SVRTAE
FLC059-063-131-133-181915-
/O.NEW.KTAE.SV.W.0222.140818T1828Z-140818T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
128 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BONIFAY...
EXTREME WEST CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF DE FUNIAK SPRINGS...
NORTH CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF CHIPLEY...
* UNTIL 215 PM CDT
* AT 125 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF DE FUNIAK SPRINGS...OR NEAR PINEY GROVE...AND MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENDALE...CENTER RIDGE...PLEASANT HILL...ARGYLE...UNION...ARRANT
SETTLEMENT...PONCE DE LEON...PROSPERITY...HUDSON...HICKORY HILL...
BARKER STORE...BAKER SETTLEMENT...CERROGORDO...WESTVILLE...
GRITNEY...IZAGORA...CARYVILLE...PITTMAN...HULAW...BETHLEHEM...
MILLER CROSSROADS...ARDS CROSSROADS...NOMA...TENDIL CROSSING...NOMA
JUNCTION...HOLMES COUNTY AIRPORT...HOLLAND CROSSROADS AND ESTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3085 8626 3098 8570 3100 8559 3099 8557
3075 8554 3066 8622
TIME...MOT...LOC 1829Z 262DEG 31KT 3081 8612
$$
11-MOORE2 follow-up statements
059
WWUS52 KTAE 181855
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 PM CDT MON AUG 18 2014
FLC059-063-131-133-181915-
/O.CON.KTAE.SV.W.0222.000000T0000Z-140818T1915Z/
JACKSON FL-HOLMES FL-WALTON FL-WASHINGTON FL-
155 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTH CENTRAL WASHINGTON...CENTRAL WALTON...HOLMES AND EXTREME
WEST CENTRAL JACKSON COUNTIES...
AT 152 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR CERROGORDO...OR 13 MILES WEST OF BONIFAY...MOVING EAST
AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRITNEY...IZAGORA...CARYVILLE...PITTMAN...HULAW...BETHLEHEM...MILLER
CROSSROADS...ARDS CROSSROADS...NOMA...TENDIL CROSSING...NOMA
JUNCTION...HOLMES COUNTY AIRPORT...HOLLAND CROSSROADS AND ESTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 3097 8568 3099 8562 3099 8558 3099 8557
3075 8554 3068 8607 3088 8612
TIME...MOT...LOC 1855Z 262DEG 31KT 3084 8586
$$
11-MOORE352
WWUS52 KTAE 181907
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM CDT MON AUG 18 2014
FLC059-063-131-133-181917-
/O.EXP.KTAE.SV.W.0222.000000T0000Z-140818T1915Z/
JACKSON FL-HOLMES FL-WALTON FL-WASHINGTON FL-
207 PM CDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON...
CENTRAL WALTON...HOLMES AND EXTREME WEST CENTRAL JACKSON COUNTIES
WILL EXPIRE AT 215 PM CDT...
LAT...LON 3097 8568 3099 8562 3099 8558 3099 8557
3075 8554 3068 8607 3088 8612
TIME...MOT...LOC 1907Z 262DEG 31KT 3085 8574
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:35 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 18, 9:35 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EDT Mon Aug 18 2014 .Near Term [Through Today]... Deep layer ridging over the southeastern CONUS will allow the sea-breeze to be the main driver of our local weather today. The 12Z TAE sounding showed 1000-700mb flow was from the west at over 10 knots, which is our regime 5 sea-breeze pattern. The PWAT value of 1.85", which is 98% of the normal value. Overall, we're expecting a pretty typical regime 5 day, with chances for afternoon thunderstorms highest over north Florida, but with slightly more coverage than normal for this pattern over our southeast Alabama counties to account for storms coming into the area from the west. Highs today will be in the mid 90s. && .Aviation... [Through 12Z Tuesday] Showers and thunderstorms today will affect ECP, TLH, VLD, and DHN and then clear out in the evening. Winds will generally be from the west at 10 kts or less, with gustier winds during thunderstorms. && .Prev Discussion [307 AM EDT]... .Short Term [Tonight Through Wednesday]... A fairly potent shortwave will pass through northern Georgia on Tuesday. A spoke of energy extending south of the main shortwave is forecast to spread into the forecast area by afternoon. This energy should help to somewhat counter the otherwise less favorable westerly low-level flow pattern to generate scattered showers and thunderstorms. Despite the scattered storms, the westerly low-level flow will support temperatures in the mid 90s during the afternoon. Overall precip coverage will likely be lower on Wednesday as the low-level flow becomes more northwesterly as the mid-level ridge builds just west of the forecast area. The northwesterly flow will be warmer as well, with mid to upper 90s expected for afternoon highs. .Long Term [Wednesday Night Through Monday]... Through much of the extended period, high pressure will shift northward/inland from the Gulf, shifting the winds from westerly to northwesterly and then variable. This will mean even less moisture transport, keeping PoPs slightly below climo for this time of year. Temperatures will be warmer than normal, with highs reaching the mid to upper 90s and lows only dipping into the mid 70s. .Marine... High pressure will remain situated over the central Gulf through this week, keeping winds out of the west of southwest and generally below 15 knots outside of isolated to scattered thunderstorms. No headlines are anticipated this week. .Fire Weather... Red Flag conditions are not expected for the next several days. .Hydrology... Rainfall totals through Tuesday are expected to range from && .Preliminary Point Temps/PoPs... Tallahassee 95 76 94 75 97 / 50 10 40 30 40 Panama City 93 79 91 78 92 / 40 20 30 20 20 Dothan 94 74 93 73 96 / 40 20 40 20 20 Albany 95 74 94 75 97 / 40 20 30 20 30 Valdosta 96 73 93 74 96 / 40 20 40 30 30 Cross City 94 75 93 74 94 / 40 10 30 20 20 Apalachicola 90 79 91 77 92 / 40 20 30 20 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MOORE SHORT TERM...CAMP LONG TERM...MOORE AVIATION...MOORE MARINE...CAMP FIRE WEATHER...BARRY HYDROLOGY...BOLDEN
In the hours before
Special weather statement, Aug 18, 1:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT MON AUG 18 2014 FLZ019-028-029-181845- LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL- 208 PM EDT MON AUG 18 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE... MADISON AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 245 PM EDT AT 206 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MADISON...OR NEAR EBB...MOVING EAST AT 30 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3...OR CONTACT LAW ENFORCEMENT. LAT...LON 3042 8326 3019 8331 3031 8369 3042 8366 TIME...MOT...LOC 1807Z 279DEG 25KT 3037 8364 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:08 PM CDT | Special Weather Statement | TAE | Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.